Alert archive / New York / Coastal Flood Statements in 2012

Coastal Flood Statement 9, NWS New York, NY

June 1, 20126 counties in New York; Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut

NWS New York, NY issued this coastal flood statement at Jun 1, 2012, 3:41 AM EDT for 6 counties in New York; Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut. It took effect at Jun 1, 2012, 4:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 1, 2012, 3:41 AM EDT (07:41 UTC)
In effect from
Jun 1, 2012, 4:00 PM EDT
Expired
Jun 1, 2012, 3:38 PM EDT
In force
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT, Bronx County, NY, Kings County, NY, Nassau County, NY, Queens County, NY, Suffolk County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 55 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 7.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2012-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2012-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2169 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

720 
WHUS41 KOKX 010741
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
341 AM EDT FRI JUN 1 2012

...LOCALIZED MINOR COASTAL FLOODING THIS EVENING...

CTZ009-010-NYZ071-073-078-176-177-012000-
/O.NEW.KOKX.CF.S.0009.120601T2300Z-120602T0300Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
341 AM EDT FRI JUN 1 2012

...LOCALIZED MINOR COASTAL FLOODING THIS EVENING...

* LOCATIONS...ALONG THE SHORELINE OF WESTERN LONG ISLAND SOUND.

* TIDAL DEPARTURES...1/2 TO 1 FT.

* TIMING...DURING THE TIMES OF HIGH TIDE THIS EVENING.

* IMPACTS...MINOR COASTAL FLOODING THRESHOLDS MAY BE TOUCHED OR
  SLIGHTLY EXCEEDED ALONG VULNERABLE LOCATIONS.

$$

NYZ075-178-179-012000-
/O.NEW.KOKX.CF.S.0009.120601T2000Z-120602T0000Z/
KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU-
341 AM EDT FRI JUN 1 2012

...LOCALIZED MINOR COASTAL FLOODING THIS EVENING...

* LOCATIONS...ALONG THE SHORELINE OF THE SOUTH SHORE BAYS OF
  QUEENS...BROOKLYN...AND NASSAU COUNTY.

* TIDAL DEPARTURES...3/4 TO 1 1/4 FT.

* TIMING...DURING THE TIMES OF HIGH TIDE THIS EVENING.

* IMPACTS...MINOR COASTAL FLOODING THRESHOLDS MAY BE TOUCHED OR
  SLIGHTLY EXCEEDED ACROSS VULNERABLE LOCATIONS.

$$
3 follow-up statements
342 
WHUS41 KOKX 010757 CCA
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
354 AM EDT FRI JUN 1 2012

...LOCALIZED MINOR COASTAL FLOODING THIS EVENING...

CTZ009-010-NYZ071-073-078-176-177-012030-
/O.COR.KOKX.CF.S.0009.120601T2300Z-120602T0300Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
354 AM EDT FRI JUN 1 2012

* LOCATIONS...ALONG THE SHORELINE OF WESTERN LONG ISLAND SOUND.

* TIDAL DEPARTURES...1/2 TO 1 FT ABOVE ASTRONOMICAL TIDES.

* TIMING...DURING THE TIMES OF HIGH TIDE THIS EVENING.

* IMPACTS...MINOR COASTAL FLOODING THRESHOLDS MAY BE TOUCHED OR
  SLIGHTLY EXCEEDED ALONG VULNERABLE LOCATIONS.

$$

NYZ075-178-179-012030-
/O.COR.KOKX.CF.S.0009.120601T2000Z-120602T0000Z/
KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU-
354 AM EDT FRI JUN 1 2012

* LOCATIONS...ALONG THE SHORELINE OF THE SOUTH SHORE BAYS OF
  QUEENS...BROOKLYN...AND NASSAU COUNTY.

* TIDAL DEPARTURES...3/4 TO 1 1/4 FT ABOVE ASTRONOMICAL TIDES.

* TIMING...DURING THE TIMES OF HIGH TIDE THIS EVENING.

* IMPACTS...MINOR COASTAL FLOODING THRESHOLDS MAY BE TOUCHED OR
  SLIGHTLY EXCEEDED ACROSS VULNERABLE LOCATIONS.

$$
910 
WHUS41 KOKX 011110
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
710 AM EDT FRI JUN 1 2012

...LOCALIZED MINOR COASTAL FLOODING THIS EVENING...

CTZ009-010-NYZ071-073-078-176-177-012030-
/O.CON.KOKX.CF.S.0009.120601T2300Z-120602T0300Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
710 AM EDT FRI JUN 1 2012

* LOCATIONS...ALONG THE SHORELINE OF WESTERN LONG ISLAND SOUND.

* TIDAL DEPARTURES...1/2 TO 1 FT ABOVE ASTRONOMICAL TIDES.

* TIMING...DURING THE TIMES OF HIGH TIDE THIS EVENING.

* IMPACTS...MINOR COASTAL FLOODING THRESHOLDS MAY BE TOUCHED OR
  SLIGHTLY EXCEEDED ALONG VULNERABLE LOCATIONS.

$$

NYZ075-178-179-012030-
/O.CON.KOKX.CF.S.0009.120601T2000Z-120602T0000Z/
KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU-
710 AM EDT FRI JUN 1 2012

* LOCATIONS...ALONG THE SHORELINE OF THE SOUTH SHORE BAYS OF 
  QUEENS...BROOKLYN...AND NASSAU COUNTY. 

* TIDAL DEPARTURES...3/4 TO 1 1/4 FT ABOVE ASTRONOMICAL TIDES.

* TIMING...DURING THE TIMES OF HIGH TIDE THIS EVENING.

* IMPACTS...MINOR COASTAL FLOODING THRESHOLDS MAY BE TOUCHED OR
  SLIGHTLY EXCEEDED ACROSS VULNERABLE LOCATIONS.


$$
444 
WHUS41 KOKX 011938
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
338 PM EDT FRI JUN 1 2012

...MINOR COASTAL FLOODING EXPECTED AROUND TIMES OF HIGH TIDE...

CTZ009-010-NYZ071-073-078-176-177-020300-
/O.CAN.KOKX.CF.S.0009.120601T2300Z-120602T0300Z/
/O.NEW.KOKX.CF.Y.0005.120601T2300Z-120602T0300Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
338 PM EDT FRI JUN 1 2012

...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM TO 11 PM EDT THIS
EVENING...

* LOCATIONS...ALONG THE SHORELINE OF WESTERN LONG ISLAND SOUND.

* TIDAL DEPARTURES...AROUND 1 FT ABOVE ASTRONOMICAL TIDES.

* TIMING...DURING THE TIMES OF HIGH TIDE THIS EVENING.

* IMPACTS...MINOR COASTAL FLOODING EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&


...WESTERN L.I. SOUND WATER LEVELS FOR TONIGHT...

COASTAL............TIME OF......FORECAST TOTAL.....FLOOD.....
LOCATION...........HIGH TIDE.....WATER LEVEL.......CATEGORY..
...................................(MLLW)....................

STAMFORD CT.........922 PM...........9.6...........MINOR.....
BRIDGEPORT CT.......919 PM.......... 9.0...........MINOR.....

$$

NYZ075-178-179-020000-
/O.CAN.KOKX.CF.S.0009.120601T2000Z-120602T0000Z/
/O.NEW.KOKX.CF.Y.0005.120601T2000Z-120602T0000Z/
KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU-
338 PM EDT FRI JUN 1 2012

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* LOCATIONS...ALONG THE SHORELINE OF THE SOUTH SHORE BAYS OF 
  QUEENS...BROOKLYN...AND NASSAU COUNTY. 

* TIDAL DEPARTURES...AROUND 1 FT ABOVE ASTRONOMICAL TIDES.

* TIMING...DURING THE TIMES OF HIGH TIDE THIS EVENING.

* IMPACTS...MINOR COASTAL FLOODING EXPECTED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

...SOUTH SHORE BAYS WATER LEVELS FOR THIS EVENING...

COASTAL............TIME OF......FORECAST TOTAL.....FLOOD.....
LOCATION...........HIGH TIDE.....WATER LEVEL.......CATEGORY..
.................................(MLLW/NGVD).................

EAST ROCKAWAY INLET NY...548 PM.........6.2.............MINOR.....
ROCKAWAY INLET NY........554 PM.........7.5.............MINOR.....
FREEPORT GAUGE NY........632 PM.........5.3/4.5.........MINOR.....
REYNOLDS CHANNEL NY......554 PM.........5.9.............MINOR.....



$$

NJZ006-NYZ072-074-020000-
/O.NEW.KOKX.CF.Y.0005.120601T2000Z-120602T0000Z/
HUDSON-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)-
338 PM EDT FRI JUN 1 2012

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A COASTAL FLOOD
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING.

* LOCATIONS...ALONG THE SHORELINES OF NY HARBOR.

* TIDAL DEPARTURES...AROUND 1 FT ABOVE ASTRONOMICAL TIDES.

* TIMING...DURING TIMES OF HIGH TIDE THIS EVENING.

* IMPACTS...MINOR COASTAL FLOODING EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

...NY HARBOR WATER LEVELS FOR THIS EVENING...

COASTAL............TIME OF......FORECAST TOTAL.....FLOOD.....
LOCATION...........HIGH TIDE.....WATER LEVEL.......CATEGORY..
...................................(MLLW)....................

THE BATTERY NYC.....619 PM...........6.7...........MINOR.....

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Jun 1, 2:04 AM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jun 1, 2:04 AM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
204 AM EDT FRI JUN 1 2012

.SYNOPSIS...
HIGH PRESSURE DRIFTS OFF THE NEW ENGLAND COAST TODAY. A LOW
PRESSURE SYSTEM WILL APPROACH TONIGHT AND MOVE THROUGH ON SATURDAY
MORNING. SEVERAL WEAK DISTURBANCES WILL THEN MOVE ACROSS THROUGH
THE FIRST HALF OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
FORECAST ON TRACK. MADE JUST A FEW MINOR ADJUSTMENTS TO
TEMPERATURES AND DEW POINTS TO REFLECT THE MOST CURRENT
OBSERVATIONS. OTHERWISE...DRY WEATHER AND CLEAR SKIES ARE EXPECTED
TONIGHT AS HIGH PRESSURE MOVES EAST ACROSS NEW ENGLAND OVERNIGHT.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/...
MODELS ARE IN DECENT AGREEMENT IN CLOSING OFF AN UPPER TROF
ACROSS THE OHIO VALLEY ON FRI...AND THEN VERY SLOWLY LIFTING IT
NORTH ACROSS THE GREAT LAKES INTO SAT. THERE HAS BEEN A TREND OVER
THE LAST SEVERAL DAYS FOR A MORE AMPLIFIED...SLOWER SOLUTION. THIS
IN TURN HAS RESULTED IN SLOWING DOWN THE COLD FRONTAL PASSAGE
MOVING ACROSS THE NE SAT MORNING.

MODERATE RAIN SHOWERS WILL PRECEDE THE FRONT FRI NIGHT INTO SAT
MORNING. WHILE THERE IS DECENT DEEP-LAYER SHEAR AND EVEN VERY
FAVORABLE LOW-LEVEL HELICITY AS THE WARM FRONT APPROACHES NEAR
DAYBREAK SAT...THERE IS LITTLE SURFACE BASED INSTABILITY. THERE
DOES APPEAR TO BE A SMALL WINDOW SAT MORNING WHERE A TRIPLE POINT
LOW COULD LIFT JUST NORTH OF NYC. THIS SCENARIO COULD LEAD TO AN
INCREASED THREAT OF SEVERE WEATHER WITH LOW-TOPPED SUPERCELLS. AT
THIS TIME...THE THREAT IS LOW. SUCH DETAILS WILL BE BETTER
RESOLVED AS WE GET CLOSER TO THE EVENT.

AHEAD OF THE FRONT ON FRI...CLOUDS WILL INCREASE IN THE AFT WITH
HIGHS A BIT COOLER THAN TODAY...RANGING FROM THE LOWER 70S AT THE
COAST...TO THE MID AND UPPER 70S INLAND. A STRENGTHENING EASTERLY
FLOW WILL LIMIT THE AMOUNT OF MIXING...AND THUS THE EXTENT OF
DAYTIME HEATING. LOWS FRI NIGHT WILL IN THE 60S AS THE FLOW
BECOMES SE WITH CLOUD COVER AND SHOWERS BECOMING LIKELY. THIS IS
ABOVE NORMAL.

THERE IS A MODERATE RISK OF RIP CURRENT AT THE OCEAN BEACHES ON
FRI.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
SATURDAY MORNING MODELS DEVELOP LOW PRESSURE OVER THE TRIPLE POINTS
IN THE VICINITY OF NEW YORK CITY...WITH THE ECMWF BEING A LITTLE
FASTER THAN THE GFS AND NAM MOVING THE LOW AND FRONTS THROUGH LATER
SATURDAY. LEANING TOWARD THE SLOWER SOLUTIONS AS UPPER TROUGH IS
NEGATIVE AND BLOCKING RIDGE REMAINS OVER THE WESTERN ATLANTIC.

REMAINDER OF THE EXTENDED PERIOD REMAINS UNCERTAIN WITH UNSETTLED
WEATHER EXPECTED MUCH OF THE TIME AS UPPER CLOSED LOW OVER THE GREAT
LAKES REMAINS NEGATIVE AND SLOWLY OPENS AND BECOMES ELONGATED ACROSS
THE NORTHEAST. UPPER TROUGH REMAINS INTO THURSDAY WITH SEVERAL
DISTURBANCES MOVING THROUGH. MEANWHILE SURFACE TROUGH ALSO REMAINS
IN THE AREA THROUGH THE PERIODS. HIGH PRESSURE DOES BUILD FROM THE
NORTH TUESDAY NIGHT INTO WEDNESDAY AND MAY SUPPRESS THE TROUGH TO
THE SOUTH. WITH THE UNCERTAINTY CONTINUED WITH GENERALLY SLIGHT
CHANCE POPS THROUGH THE PERIOD. MOST OF THE SHOWERS AND CONVECTION
LOOKS TO BE DIURNALLY DRIVEN AND MAY SEE SHOWERS AND THUNDERSTORMS
DURING THE AFTERNOONS AND EVENINGS SUNDAY THROUGH THURSDAY WHILE THE
NIGHTTIME REMAIN MAINLY DRY. AGAIN WITH THE BLOCKING PATTERN LEANED
TOWARD THE SLOWER GFS WITH A BLEND OF HPC GUIDANCE.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
HIGH PRESSURE DRIFTS OFF THE NEW ENGLAND COAST TODAY WHILE A LOW
PRESSURE SYSTEM APPROACHES FROM THE WEST.

HIGH CONFIDENCE IN VFR THROUGH THE DAYLIGHT HOURS...EXCEPT FOR
KISP AND POSSIBLY KGON AND KJFK AS WELL. IFR STRATUS MAKING THE
TURN AROUND CAPE COD COULD ADVECT IN LATE IN THE DAY ON A SE FLOW.

MODERATE CONFIDENCE IN WIND FORECAST. OCCASIONAL GUSTS AROUND 20KT
POSSIBLE FOR MANY TERMINALS THIS AFTERNOON INTO EARLY
EVENING...AND AMENDMENTS MAY BE NECESSARY THIS AFTERNOON TO
INCLUDE THEM AS A PREVAILING CONDITION.

.OUTLOOK FOR 06Z SATURDAY THROUGH TUESDAY...

.FRI NIGHT-SAT MORNING...MVFR TO IFR CONDS EXPECTED IN
RAIN...WHICH COULD BE HEAVY AT TIMES. ISOLATED TSTMS POSSIBLE.

.SAT AFTERNOON...CONDS SHOULD IMPROVE TO VFR BY LATE AFTERNOON
FOR ALL BUT KISP/KBDR/KGON.

.SAT NIGHT...VFR.

.SUN-TUE...MOSTLY VFR...BUT BRIEF MVFR OR LOWER CONDS ARE
POSSIBLE VIA ISOLD/SCT SHOWERS/TSTMS...WITH THE BEST CHANCE MON
AFTERNOON.

&&

.MARINE...
A STRENGTHENING E/SE FLOW ON FRI WILL LIKELY BRING SEAS AND WINDS
UP TO SCA BY EVENING. THUS.. A SCA HAS BEEN PUT UP FOR ALL THE
OCEAN WATERS.

SMALL CRAFT WIND GUSTS ARE POSSIBLE EARLY SATURDAY MORNING ON ALL
THE FORECAST WATERS AS A COLD FRONT AND SURFACE LOW MOVE THROUGH.
SEAS ON THE OCEAN WATERS WILL LIKELY REMAIN AROUND SMALL CRAFT
LEVELS THROUGH SATURDAY NIGHT AS WINDS SHIFT TO THE WEST TO
NORTHWEST BEHIND THE COLD FRONT.

A LOW PRESSURE TROUGH EXTENDS BACK FROM THE MAIN LOW OFFSHORE SUNDAY
THROUGH TUESDAY WITH PERIODS OF SHOWERS AND THUNDERSTORMS POSSIBLE.
WINDS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT LEVELS SUNDAY THROUGH
TUESDAY. SEAS ON THE OCEAN MAY APPROACH 5 FEET AGAIN MONDAY AS
EASTERLY WINDS INCREASE BRIEFLY.

&&

.HYDROLOGY...
THE NEXT CHANCE FOR SIGNIFICANT RAINFALL WILL BE FRIDAY NIGHT
INTO SATURDAY. 1/2 TO 1 INCH OF BASIN AVERAGE QPF IS EXPECTED AT
THIS TIME. SATURDAY NIGHT THROUGH SUNDAY NO SIGNIFICANT PRECIPITATION
IS EXPECTED.

&&

.TIDES/COASTAL FLOODING...
MINOR COASTAL FLOODING IS POSSIBLE IN AT LEAST VULNERABLE
LOCATIONS DURING FRIDAY EVENING AND SATURDAY EVENING HIGH
TIDES...DUE TO THE COMBINATION OF ONSHORE WINDS WITH AN
APPROACHING FRONTAL SYSTEM AND ASTRONOMICAL HIGH TIDES LESS THAN
A FOOT BELOW MINOR COASTAL FLOODING THRESHOLDS.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM EDT
     SATURDAY FOR ANZ350-353-355.

&&

SYNOPSIS...DW
NEAR TERM...BC/PICCA/DW
SHORT TERM...DW
LONG TERM...MET
AVIATION...JC
MARINE...MET/DW
HYDROLOGY...MET/DW
TIDES/COASTAL FLOODING...
Hazardous weather outlook, May 31, 4:24 PM EDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
424 PM EDT THU MAY 31 2012

NYZ075-080-081-178-179-011000-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
424 PM EDT THU MAY 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A MODERATE RISK OF RIP CURRENTS AT THE OCEAN BEACHES FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108-
NYZ067>074-078-079-176-177-011000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-
424 PM EDT THU MAY 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 3:38 PM EDTCoastal Flood AdvisoryOKXBronx, Kings, Nassau, New York, Queens, Richmond and 2 more7 hr

Nearby

Coastal Flood Statements in New York, 2012Coastal Flood Statements in Connecticut, 2012Every coastal flood statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.